Cholesterol Drugs

Discussion in 'Fibromyalgia Main Forum' started by Aberlaine, Dec 1, 2005.

  1. Aberlaine

    Aberlaine Member

    The results of some blood tests my doctor ordered, she found that my cholesterol is still very high. I had been on Zetia, so she also gave me some samples of Zocor. If I tolerate that, she's going to put me on Vytorin, which is a combination of both drugs.

    Question: Are any of you on these drugs? If so, do you feel dizzy and light headed? I take the drugs just before bed. They don't disturb my sleep (I guess), but late morning the next day, my mind goes to mush.

    If this is a side effect of cholesterol lowering drugs, I guess I need to know. Otherwise, I'm having a major flare of fibro fog. This has been going on for a week. I've been on the Zocor for two weeks.

    I really hate it when my doctor adds another drug to the already growing list of drugs I take. I never know if what I'm feeling is a side effect, or something else. Drat this disease!

    Nancy
    [This Message was Edited on 12/03/2005]
  2. Bailey-smom

    Bailey-smom New Member

    I'm bumping back to the top to see if anyone else does! Nancy you may want to hit your edit button and change the title to cholesterol drugs or something like that to get more response - they may not have heard of the drug your doctor wants to put you on. Good luck!

    Kelly
  3. PJILL

    PJILL New Member

    my dr had me on lipitor and it gave me excruciating leg pain, and muscle cramps in legs. was switched to zetia. works excellent. has anyone else had trouble with lipitor? i have enough muscle pain with the fibro, that i dont need any extra!
  4. dononagin

    dononagin New Member

    and it kicked me into a major flare!! I felt like I had been beaten with a stick!! My doc took me off and we are going to try just controlling through diet and he is retesting me in 6 months.. good luck on it..
  5. Aberlaine

    Aberlaine Member

    My doctor gave me Zocor samples to take for three weeks. So there was no information with it. I've been on a few drug sites to see what the side effects were. Dizziness was one of them and I was dizzy a few weeks ago when I started. Now I just feel like my thought processes have stopped. And I'm very tired.

    Yesterday I had one of the worst pain days I've had in a while (9 out of 10 until I took my Ultracet), but that could have been because I visited my grandbabies the day before and overdid it. I'm not feeling too bad today except for not being able to think or concentrate.

    My doctor sent me a prescription for Vytorin which I'm going to fill tomorrow. I just can't tell if the pain (yesterday) or the "mushy" brain feeling is due to fibromyalgia, weather or meds. Darn, darn!
  6. ilovecats94

    ilovecats94 New Member

    I have been on 80 mg. of Lipitor since 1997. I was put on Zetia 10 mg. this summer and started to get pains in my calves, arm, finger, etc. After being on Zetia for several months, I quit it. It took me about 3 weeks for all the symptoms to go away.

    Now I don't have those symptoms at all anymore.

    The cinnamon bark capsules I get from the Pro Health store lowered my cholesterol 30 points. I take 1800 mg. of them (3 capsules) at dinner. I am continuing to take the cinnamon capsules for my cholesterol.

    I don't have a problem with Lipitor unless diarrhea/loose bowels is part of that, but it is also part of a lot of the meds I take. So, I really don't know.

    When I took Zocor it made my hair fall out. So did a lot of the cholesterol meds.

    Hugs,
    Faye
  7. JLH

    JLH New Member

    I've been on Lipitor for years -- with no problems whatsoever.

    I added, on my own, Super Omega Complex (an over-the-counter supplement) about a year ago.

    My last blood work showed my levels were down and it was great for my age! I think it was 172 - but can't really remember!
  8. ilovecats94

    ilovecats94 New Member

    I thought the liver panel would be enough for the cholesterol med testing. I don't have any muscle pain but from the FMS. I had FMS when I went on the meds and the only side effect I got from Lipitor was pains in my stomach a bit after I took it, but I don't have that anymore.

    I've never had a CK check done.

    My endo treats my cholesterol problems. Even with all that Lipitor, I'm still at 283 on cholesterol. :(

    Hugs,
    Faye
  9. Cakedec

    Cakedec New Member

    Please be very careful with cholesterol drugs. They can be dangerous. There is a book out by a scientist who says that lipitor ruined his memory and he is now disabled from it. My husband was on Lipitor and had terrible muscle pain; fatigue, etc.; he started acting like he had FM or CFS. I researched it and found that it is very dangerous. They just took another cholesterol drug off the market because 30 people had died from it. How many people have to die before they admit these are not safe?
    My sister in law is a nurse and won't allow her husband to take high cholesterol drugs because of the dangers.

    Some of my research showed that top scientists including Nobel prize winner Linus Pauling showed years ago that heart disease is not caused by high cholesterol but other factors including high sugar intake, low vitamin c (ascorbic acid) intake, etc., but the medical community rejected it because they prefer making big money on cholesterol drugs and surgery and can't on nutritional supplements or improved diet.

    My advice is to get off of it before you have something worse happen and take vitamin C and natural products to reduce cholesterol like sytrinol, red yeast rice, etc. My mother in law has had cholesterol in the 300-400's all her life (she's 85) and has never had any heart problems. SHe is one of the healthiest, most active older people you have ever met. She has been unable to tolerate ANY cholesterol medicine and according to the medical community should be dead, but she isn't because the cholesterol thing is a MYTH!

    Take care, Deb
    [This Message was Edited on 12/05/2005]